MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD PEDIATRIC HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD PEDIATRIC HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1051
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield pediatric horseshoe headrest (a1051) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit found that the two halves of the horseshoe headrest were able to be separated despite the torque screw being tightened down in the headrest extension.Further evaluation compared the returned unit to fully functional units/parts and found that the torque screw for the headrest extension had been de-burred too far, resulting in surface area on the flat end of the screw being smaller.This led to an insufficient hold on the slide bar allowing the headrest extension to move.Root cause - complaint confirmed via inspection of the unit.The torque screw for the headrest extension had been de-burred too much, resulting in surface area on the flat end of the screw being smaller.This led to an insufficient hold on the slide bar allowing the headrest extension to move.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the left and right sides of the mayfield pediatric horseshoe headrest (a1051), did not stay together even with screw tightened down as hard as possible.During a case, the headrest failed to stay locked, causing the baby's head to slip as the two sides separated.Fortunately, there was no injury, but there was a 5-minute delay as they replaced it with another unit that did not slide.

Brand Name
MAYFIELD PEDIATRIC HORSESHOE HEADREST
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18388858
Report Number3004608878-2023-00237
Device Sequence Number3967441
Product Code HBM
UDI-Device Identifier10381780267553
UDI-Public10381780267553
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown